U.S. doctors online nowAsk doctors free
A 37-year-old female asked:

I inject drugs and missed a vein on top of my foot. it hurts really bad and my whole foot and ankle are swollen. it also blistered. what can i do?

3 doctor answers5 doctors weighed in
Dr. Joseph Roosth
Internal Medicine 35 years experience
Get Help STAT: You could have any number of problems, but my guess would be either a possibly severe infection or a blood clot. I recommend you go to an emergency center stat as if an infection, this usually requires intravenous antibiotics to fix and if a blood clot in your leg, you really cannot treat that at home either. You have another problem that needs help obviously as well.
Dr. Kamel Sadek
Family Medicine 25 years experience
Cellulitis : The injection process most likely caused an infection of your foot and ankle. Unless you have a blood clot in the vessel you injected which could also cause swelling, you most likely need to get treated with an antibiotic. I would definitely seek care at an urgent care center.
Dr. Arnold Beresh
Podiatry 41 years experience
See a doctor: The best thing to do is see a doctor, you may have an infection.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 11, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.